I was diagnosed with severe UC in April, and for a while the meds (Lialdia and Azathiropine) helped, and then the symptoms came back. I was asked to go on Prednisone and to take a CAT scan. The scan showed up clear. I decided to stop with the prednisone because 1) its making me constipated 2) its making me eat like a monster. Now since I've stopped, there's so much urgency and there is bleeding too. And pain with it. since the scan showed up clear, I'm worried this could be something more than colitis. It showed no inflammation, but I was on the prednisone at the time so that could be a factor. I'm even worried that maybe I could have a tumor...Not sure what to make of all this. What do you guys think?
Prednisone healed the inflammation so it wasn't visible, you stopped prednisone and the inflammation returned, as did the blood, pain etc. Prednisone is a great rescue medication as it quickly heals you but you cannot stay on it long term (prednisone is dangerous when taken long term). Your other uc maintenance medications need to be sufficient to sustain you when you safely taper off of prednisone. It sounds like your maintenance medications are not sufficient, thus the return in symptoms. It sounds like you just stopped taking pred, very dangerous (adrenals may not wake up, strong withdrawal symptoms possible) if not done under a taper and doctor's directions.
Moderator ulcerative colitis
John, 37, uc proctosigmoiditis in remission
Rx: Remicade 5mg/kg/8 weeks and 6MP 50mgs/day
If iPoop was a product... Could Tom Cook pitch it as more futuristic, trendy, and aesthetically pleasing? Would it: include noise cancellation to hide splashes, poopouri to conceal unsightly odors, require daily charging, cost north of $500 and sync with iTunes?